MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294601210
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Arteriosclerosis/ Atherosclerosis (4437); Thrombosis/Thrombus (4440); Restenosis (4576); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier (b)(6).A2: age at time of event: 75 years old at the time of study enrollment.
 
Event or Problem Description
Elegance clinical study it was reported that in-stent thrombotic occlusion and restenosis occurred.The subject underwent treatment with the ranger drug coated balloons and eluvia drug eluting stents on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left common femoral artery, left proximal superficial femoral artery (sfa), and left mid sfa with 6 mm proximal reference vessel diameter and 5.5 mm distal reference vessel diameter with lesion length 177 mm with 100% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with study devices, pre-dilation was performed using a 5 mm x 200 mm non-boston scientific balloon.Treatment of target lesion was performed by dilation using 5 mm x 200 mm and 6 mm x 200 mm ranger drug coated balloons and placement of 6 mm x 120 mm and 6 mm x 100 mm eluvia drug eluting stents study device.Post treatment, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital.On (b)(6) 2024, the subject visited the hospital for follow up of peripheral artery disease, and vascular ultrasound ankle brachial index (abi) without exercise performed revealed the following in the left leg: severe arterial occlusive disease at rest with monophasic flow in posterior tibial artery and dorsalis pedis artery.Multiphasic flow was noted in common femoral artery and popliteal artery.Abi was noted to be 0.33.On (b)(6) 2024, left lower extremity arterial duplex revealed thrombotic occlusion in left proximal sfa and occlusion of sfa stent from mid portion to knee.Monophasic flow noted distally in the left popliteal artery through the calf.On 05-sep-2024, subject presented to the hospital with complaint of rest pain in left leg in the setting of having to hold antiplatelet therapy prior to cholecystectomy.On the same day, left lower extremity angiography revealed severe in-stent restenosis in sfa with chronic occlusion in proximal sfa, diffuse mild atherosclerotic disease in popliteal artery and anterior tibial artery, severe atherosclerotic disease with chronic occlusion in distal segment of posterior tibial artery.No evidence of significant disease was noted in common iliac artery, external iliac artery, internal iliac artery, common femoral artery, profunda femoris artery, tibial peroneal trunk, peroneal artery and dorsalis pedis artery.On (b)(6) 2024, 727 days post index procedure, thrombotic in-stent occlusion noted in left sfa was treated by thrombectomy using non-boston scientific thrombectomy device followed by balloon angioplasty using 4 mm x 80 mm and 5 mm x 200 mm non-boston scientific balloons and two 6 mm x 200 mm non-boston scientific drug coated balloons.Subsequently, angiogram performed revealed slow flow in the left anterior tibial and left dorsalis pedis arteries concerning for distal embolization, which was treated by thrombectomy using non-boston scientific thrombectomy device followed by balloon angioplasty using 2.5 mm x 120 mm and 2 mm x 200 mm non-boston scientific balloons.Final angiogram revealed restoration of flow of the left anterior tibial and dorsalis pedis arteries and patent brisk flow in the left sfa and left popliteal arteries.
 
Event or Problem Description
It was reported via clinical study that in-stent thrombotic occlusion and restenosis occurred.The subject underwent treatment with the ranger drug coated balloons and eluvia drug eluting stents on (b)(6) 2022 as a part of a clinical trial.The target lesion was in the left common femoral artery, left proximal superficial femoral artery (sfa), and left mid sfa with 6 mm proximal reference vessel diameter and 5.5 mm distal reference vessel diameter with lesion length 177 mm with 100% stenosis and was classified as tasc ii d lesion.Prior to the treatment of target lesion with study devices, pre-dilation was performed using a 5 mm x 200 mm non-boston scientific balloon.Treatment of target lesion was performed by dilation using 5 mm x 200 mm and 6 mm x 200 mm ranger drug coated balloons and placement of 6 mm x 120 mm and 6 mm x 100 mm eluvia drug eluting stents study device.Post treatment, the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital.On (b)(6) 2024, the subject visited the hospital for follow up of peripheral artery disease, and vascular ultrasound ankle brachial index (abi) without exercise performed revealed the following in the left leg: severe arterial occlusive disease at rest with monophasic flow in posterior tibial artery and dorsalis pedis artery.Multiphasic flow was noted in common femoral artery and popliteal artery.Abi was noted to be 0.33.On (b)(6) 2024, left lower extremity arterial duplex revealed thrombotic occlusion in left proximal sfa and occlusion of sfa stent from mid portion to knee.Monophasic flow noted distally in the left popliteal artery through the calf.On (b)(6) 2024, subject presented to the hospital with complaint of rest pain in left leg in the setting of having to hold antiplatelet therapy prior to cholecystectomy.On the same day, left lower extremity angiography revealed severe in-stent restenosis in sfa with chronic occlusion in proximal sfa, diffuse mild atherosclerotic disease in popliteal artery and anterior tibial artery, severe atherosclerotic disease with chronic occlusion in distal segment of posterior tibial artery.No evidence of significant disease was noted in common iliac artery, external iliac artery, internal iliac artery, common femoral artery, profunda femoris artery, tibial peroneal trunk, peroneal artery and dorsalis pedis artery.On (b)(6) 2024, 727 days post index procedure, thrombotic in-stent occlusion noted in left sfa was treated by thrombectomy using non-boston scientific thrombectomy device followed by balloon angioplasty using 4 mm x 80 mm and 5 mm x 200 mm non-boston scientific balloons and two 6 mm x 200 mm non-boston scientific drug coated balloons.Subsequently, angiogram performed revealed slow flow in the left anterior tibial and left dorsalis pedis arteries concerning for distal embolization, which was treated by thrombectomy using non-boston scientific thrombectomy device followed by balloon angioplasty using 2.5 mm x 120 mm and 2 mm x 200 mm non-boston scientific balloons.Final angiogram revealed restoration of flow of the left anterior tibial and dorsalis pedis arteries and patent brisk flow in the left sfa and left popliteal arteries.It was further reported that the subject was not on antiplatelet medications, and this event was related to disease progression.Per the investigator, this event was not related to the eluvia stent.
 
Additional Manufacturer Narrative
A2: age at time of event: 75 years old at the time of study enrollment.

Brand Name
ELUVIA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21160480
Report Number2124215-2024-83956
Device Sequence Number7573351
Product Code NIU
UDI-Device Identifier08714729876618
UDI-Public08714729876618
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberH74939294601210
Device Catalogue NumberH74939294601210
Device Lot Number0028746125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/11/2025
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite